Alert archive / Idaho / Special Weather Statements in 2016
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Jun 29, 2016, 6:39 PM MDT for Bingham County, Minidoka County, Idaho. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2016, 6:39 PM MDT (00:39 UTC)
- Expired
- Jun 29, 2016, 7:30 PM MDT
- In force
- 51 min
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Minidoka County, ID
The radar
The Pocatello radar (KSFX), 19 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.7 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 3580 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
927
WWUS85 KPIH 300039
SPSPIH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
639 PM MDT WED JUN 29 2016
IDZ017-020-021-023-300130-
CARIBOU HIGHLANDS ID-LOWER SNAKE RIVER PLAIN ID-
UPPER SNAKE RIVER PLAIN ID-EASTERN MAGIC VALLEY ID-
639 PM MDT WED JUN 29 2016
...DRY OUTFLOW WINDS IN EXCESS OF 40 MPH ACROSS THE SOUTHERN
SNAKE PLAIN UNTIL 730 PM MDT...
AT 636 PM MDT...DOPPLER RADAR IS TRACKING A LINE OF DRY THUNDERSTORM
OUTFLOW WINDS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF GOSHEN
TO 11 MILES NORTHWEST OF SPRINGFIELD TO 18 MILES SOUTHEAST OF
CAREY...AND MOVING SOUTH AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG
WITH POCKETS OF BLOWING DUST AND STRONG CROSSWINDS ALONG EAST TO
WEST ORIENTED ROADS.
THIS OUTFLOW HAS PRODUCED NORTHWESTERLY WINDS UP TO AROUND 50 MPH AT
ATOMIC CITY.
LOCATIONS IMPACTED INCLUDE...
POCATELLO...BLACKFOOT...AMERICAN FALLS...AMERICAN FALLS RESERVOIR...
GOSHEN...CHUBBUCK...ABERDEEN...FIRTH...MINIDOKA...
FORT HALL BUFFALO LODGE...SPRINGFIELD...
FORT HALL LINCOLN CREEK LODGE...ROCKFORD...PINGREE...
FORT HALL PUTNAM LODGE...FORT HALL BANNOCK CREEK LODGE...ROSE...
POCATELLO AIRPORT...FORT HALL TOWNSITE AND FORT HALL MOUNT PUTNAM.
LAT...LON 4283 11220 4273 11333 4268 11386 4327 11386
4324 11281 4338 11184
TIME...MOT...LOC 0036Z 036DEG 30KT 4336 11196 4322 11283 4314 11366
$$
AD/HEDGESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Jun 29, 2:24 PM MDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 29, 2:24 PM MDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 224 PM MDT WED JUN 29 2016 .SHORT TERM...Tonight through Friday. Monsoon moisture in place over significant portions of SE Idaho per wv satellite imagery and surface dew points. Convection has already fired over higher elevation areas and should continue through the overnight. Strongest convection expected before sunset with small hail and gusty winds the primary threat though an isolated marginally severe storm is possible. Similar pattern continues through Friday across the region though a minor uptick in winds are expected as shortwave approaches. .LONG TERM...Friday night through Wednesday. Upper ridge flattens slightly Friday night into Saturday in response to shortwave sliding through southern Canada. Dry pocket in westerly flow shifts across the region Saturday and should see a drop in available precipitable water and concurrent drop in thunderstorm coverage. Leading weak frontal boundary slides across SE Idaho Sunday, and still expect breezy winds afternoon especially through Snake Plain where strongest gradient expected. GFS/EC both now trending with stronger Pacific low dropping into PacNW region and along coast Monday into Tuesday. GFS sharper and further south than EC and quicker in shuffling front for Tuesday. Will continue breezy winds through most of the region Tuesday as well. DMH && .AVIATION...Higher dewpoints across the region will help destabilize airmass this afternoon/evening. Models show convection starting in the late afternoon hours and lasting until after midnight. Thunder will remain in the forecast but timing and location of convective initiation still an unknown at this time. Winds will remain light except around thunderstorm activity. Hinsberger && .FIRE WEATHER...Higher humidities are slowing making their way into the region from the south as the Southwest Monsoon kicks into gear. Dry lightning will remain a threat tonight and again tomorrow as convective activity resumes. Stronger synoptic scale lift will result in greater areal coverage of thunderstorms tomorrow with most of the forecast area impacted. Winds will be fairly light outside of convective activity, however they will trend slightly stronger Saturday and beyond as a 500mb speed max drops into Central Idaho. Convection by that point will be mostly isolated at best throughout the afternoon and early evening. Hinsberger && .PIH Watches/Warnings/Advisories... None. &&
In the hours before
Special weather statement, Jun 29, 4:26 PM MDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 426 PM MDT WED JUN 29 2016 IDZ019-292330- UPPER SNAKE HIGHLANDS ID- 426 PM MDT WED JUN 29 2016 ...WIND GUSTS UP TO 50 MPH AND SMALL HAIL FOR CENTRAL CLARK AND SOUTHWESTERN FREMONT COUNTIES UNTIL 530 PM MDT... AT 424 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF DUBOIS...MOVING EAST SOUTHEAST AT 20 MPH. WIND GUSTS UP TO 55 MPH HAVE BEEN OBSERVED WITH THIS STORM AT DUBOIS. THIS STORM IS ALSO CAPABLE OF PRODUCING FREQUENT LIGHTNING AND HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... DUBOIS...SPENCER AND NORTHERN SAINT ANTHONY SAND DUNES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4413 11237 4437 11223 4426 11154 4398 11175 TIME...MOT...LOC 2224Z 282DEG 17KT 4423 11207 AD/HEDGES
Local storm report, Jun 29, 4:31 PM MDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
431 PM MDT WED JUN 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND GST 5 NNE DUBOIS 44.24N 112.19W
06/29/2016 M55 MPH CLARK ID MESONET
MEASURED AT THE DUBOIS ARL SITE
&&
ADESMETSpecial weather statement, Jun 29, 5:03 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
503 PM MDT WED JUN 29 2016
IDZ019-300000-
UPPER SNAKE HIGHLANDS ID-
503 PM MDT WED JUN 29 2016
...NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH AFFECTING NORTHERN
TETON AND SOUTHEASTERN FREMONT COUNTIES UNTIL 600 PM MDT...
AT 502 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF ASHTON RESERVOIR...MOVING SOUTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM. THIS STORM PRODUCED A WIND GUST TO 55 MPH AT DUBOIS.
LOCATIONS IMPACTED INCLUDE...
ASHTON...MARYSVILLE...FELT...DRUMMOND...CHESTER...ASHTON RESERVOIR...
WARM RIVER...MESA FALLS STATE PARK...
ASHTON HILL AND NORTHERN SAINT ANTHONY SAND DUNES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4406 11181 4424 11169 4415 11109 4413 11109
4413 11105 4382 11105
TIME...MOT...LOC 2302Z 293DEG 24KT 4413 11164
AD/HEDGESLocal storm report, Jun 29, 6:22 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
622 PM MDT WED JUN 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 12 NW ATOMIC CITY 43.58N 112.97W
06/29/2016 M54 MPH BUTTE ID MESONET
MEASURED AT ARL SITE 12 NW ATOMIC CITY
0523 PM TSTM WND GST 14 N PARKER 44.17N 111.78W
06/29/2016 M51 MPH FREMONT ID MESONET
MEASURED AT GAS CAVES RAWS SITE
&&
ADESMETSpecial weather statement, Jun 29, 6:34 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 634 PM MDT WED JUN 29 2016 IDZ019-020-300115- UPPER SNAKE RIVER PLAIN ID-UPPER SNAKE HIGHLANDS ID- 634 PM MDT WED JUN 29 2016 ...WINDS IN EXCESS OF 40 MPH FOR EASTERN JEFFERSON...WESTERN MADISON...NORTH CENTRAL BONNEVILLE AND SOUTHWESTERN FREMONT COUNTIES UNTIL 715 PM MDT... AT 632 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ROBERTS...MOVING NORTHEAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. LOCATIONS IMPACTED INCLUDE... NORTHERN IDAHO FALLS...REXBURG...RIGBY...LORENZO...SUGAR CITY... UCON...MENAN...ROBERTS...LEWISVILLE...PLANO...ARCHER... SAGE JUNCTION...OSGOOD... THORNTON AND SOUTHERN SAINT ANTHONY SAND DUNES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO PONDING OF WATER IN LOW-LYING AREAS. AVOID FLOODED AREAS. && LAT...LON 4349 11199 4370 11234 4405 11212 4382 11161 TIME...MOT...LOC 0032Z 212DEG 23KT 4371 11212 AD/HEDGES
Special weather statement, Jun 29, 6:39 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
639 PM MDT WED JUN 29 2016
IDZ017-020-021-023-300130-
CARIBOU HIGHLANDS ID-LOWER SNAKE RIVER PLAIN ID-
UPPER SNAKE RIVER PLAIN ID-EASTERN MAGIC VALLEY ID-
639 PM MDT WED JUN 29 2016
...DRY OUTFLOW WINDS IN EXCESS OF 40 MPH ACROSS THE SOUTHERN
SNAKE PLAIN UNTIL 730 PM MDT...
AT 636 PM MDT...DOPPLER RADAR IS TRACKING A LINE OF DRY THUNDERSTORM
OUTFLOW WINDS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF GOSHEN
TO 11 MILES NORTHWEST OF SPRINGFIELD TO 18 MILES SOUTHEAST OF
CAREY...AND MOVING SOUTH AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG
WITH POCKETS OF BLOWING DUST AND STRONG CROSSWINDS ALONG EAST TO
WEST ORIENTED ROADS.
THIS OUTFLOW HAS PRODUCED NORTHWESTERLY WINDS UP TO AROUND 50 MPH AT
ATOMIC CITY.
LOCATIONS IMPACTED INCLUDE...
POCATELLO...BLACKFOOT...AMERICAN FALLS...AMERICAN FALLS RESERVOIR...
GOSHEN...CHUBBUCK...ABERDEEN...FIRTH...MINIDOKA...
FORT HALL BUFFALO LODGE...SPRINGFIELD...
FORT HALL LINCOLN CREEK LODGE...ROCKFORD...PINGREE...
FORT HALL PUTNAM LODGE...FORT HALL BANNOCK CREEK LODGE...ROSE...
POCATELLO AIRPORT...FORT HALL TOWNSITE AND FORT HALL MOUNT PUTNAM.
LAT...LON 4283 11220 4273 11333 4268 11386 4327 11386
4324 11281 4338 11184
TIME...MOT...LOC 0036Z 036DEG 30KT 4336 11196 4322 11283 4314 11366
AD/HEDGESThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:34 PM MDT | Special Weather Statement | PIH | Madison | 41 min |
| Jun 30, 12:08 PM MDT | Special Weather Statement | PIH | Custer | 52 min |
| Jun 30, 12:52 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Custer | 38 min |
| Jun 30, 1:27 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Custer | 16 min |
| Jun 30, 1:32 PM MDT | Special Weather Statement | PIH | Cassia | 58 min |
| Jun 30, 1:55 PM MDT | Special Weather Statement | PIH | Butte | 35 min |
| Jun 30, 2:32 PM MDT | Special Weather Statement | PIH | Butte | 43 min |
| Jun 30, 2:54 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Bonneville, Butte, Power | 51 min |
| Jun 30, 3:13 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 24 min |
| Jun 30, 3:24 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Butte, Jefferson, Madison | 51 min |
| Jun 30, 3:42 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Blaine, Bonneville, Butte, Power | 48 min |
| Jun 30, 4:30 PM MDT | Special Weather Statement | PIH | Bingham, Bonneville, Jefferson | 45 min |
| Jun 30, 5:15 PM MDT | Special Weather Statement | PIH | Blaine | 45 min |
| Jun 30, 5:26 PM MDT | Special Weather Statement | PIH | Bonneville, Fremont, Madison, Teton | 49 min |
Nearby
Special Weather Statements in Idaho, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.